Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Apr 9, 2009, 7:16 AM CDT for 15 counties in Texas. It took effect at Apr 9, 2009, 10:00 AM CDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 7:16 AM CDT (12:16 UTC)
- In effect from
- Apr 9, 2009, 10:00 AM CDT
- Expired
- Apr 9, 2009, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:05 AM CDT | NON-TSTM WND GST 58 | Sweetwater, TX | |
| Apr 9, 11:31 AM CDT | NON-TSTM WND GST 59 | 5 Nw Stamford, TX | |
| Apr 9, 12:04 PM CDT | NON-TSTM WND GST 58 | Abilene, TX | |
| Apr 9, 12:28 PM CDT | NON-TSTM WND DMG | Abilene, TX | BILLBOARD DOWN ON WINTERS FREEWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3802 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 091216 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 716 AM CDT THU APR 9 2009 ...A HIGH WIND EVENT WILL OCCUR ACROSS MUCH OF THE NORTHERN HALF OF WEST CENTRAL TEXAS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE SOUTHERN PLAINS TODAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS WEST CENTRAL TEXAS. THE STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MID-MORNING AND CONTINUE THROUGH MUCH OF THE AFTERNOON. THE HIGHEST WINDS ARE EXPECTED TO BE ACROSS MUCH OF THE NORTHERN HALF OF WEST CENTRAL TEXAS. TXZ049-054-064>066-071-072-098-099-113-127-092100- /O.UPG.KSJT.HW.A.0001.090409T1500Z-090410T0000Z/ /O.NEW.KSJT.HW.W.0004.090409T1500Z-090409T2100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ABILENE 716 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH ACROSS THE BIG COUNTRY...WITH SOME GUSTS OVER 50 MPH. FARTHER TO THE SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN HEARTLAND...WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE WITH A FEW GUSTS OVER 50 MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS. && $$ TXZ114-128-139-140-092100- /O.NEW.KSJT.HW.W.0004.090409T1500Z-090409T2100Z/ SHACKELFORD-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ALBANY...CLYDE...BAIRD...CROSS PLAINS... COLEMAN...BROWNWOOD 716 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH ACROSS THE BIG COUNTRY... WITH SOME GUSTS OVER 50 MPH. FARTHER TO THE SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN HEARTLAND...WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE WITH A FEW GUSTS OVER 50 MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS. && $$ TXZ073-076>078-154-155-168>170-092115- /O.NEW.KSJT.WI.Y.0007.090409T1500Z-090409T2300Z/ CONCHO-CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD- KIMBLE-MASON- INCLUDING THE CITIES OF...EDEN...OZONA...ELDORADO...SONORA... BRADY...SAN SABA...MENARD...JUNCTION...MASON 716 AM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KSJT 091640 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 AM CDT THU APR 9 2009 ...A HIGH WINDS EITHER OCCURRING OR WILL OCCUR ACROSS MUCH OF THE NORTHERN HALF OF WEST CENTRAL TEXAS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE SOUTHERN PLAINS TODAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS WEST CENTRAL TEXAS. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE AFTERNOON. THE HIGHEST WINDS ARE EXPECTED TO BE ACROSS THE NORTHERN HALF OF WEST CENTRAL TEXAS. TXZ049-054-098-099-113-114-127-128-092100- /O.NEW.KSJT.DU.Y.0001.090409T1640Z-090409T2100Z/ /O.CON.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 1140 AM CDT THU APR 9 2009 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. VERY STRONG GUSTY WEST WINDS ARE EXPECTED THRU MID AFTERNOON. WIND SPEEDS OF 35 TO 45 MPH ACROSS THE BIG COUNTRY...WITH SOME GUSTS OVER 50 MPH. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. IN ADDITION...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO BELOW 1 MILE AT TIMES ACROSS THE BIG COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ064>066-071-072-139-140-092100- /O.CON.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-COLEMAN-BROWN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...COLEMAN...BROWNWOOD 1140 AM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THRU MID AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH ACROSS THE CONCHO VALLEY AND NORTHERN HEARTLAND WITH A FEW GUSTS TO AROUND 50 MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS. && $$ TXZ073-076>078-154-155-168>170-092300- /O.CON.KSJT.WI.Y.0007.000000T0000Z-090409T2300Z/ CONCHO-CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD- KIMBLE-MASON- INCLUDING THE CITIES OF...EDEN...OZONA...ELDORADO...SONORA... BRADY...SAN SABA...MENARD...JUNCTION...MASON 1140 AM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG GUSTY WEST WINDS ARE EXPECTED THRU MID AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LACY
000 WWUS74 KSJT 092053 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT THU APR 9 2009 ...WINDS SLOWLY SUBSIDING THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM OVER NORTH CENTRAL OKLAHOMA THIS AFTERNOON WILL CONTINUE TO MOVE RAPIDLY EAST TOWARD THE OZARKS BY TONIGHT. AS THE LOW PULLS AWAY FROM THE AREA...THE WINDS WILL CONTINUE TO SUBSIDE. WINDS ARE EXPECTED TO BECOME LIGHT AFTER 7 PM THIS EVENING. TXZ049-054-098-099-113-114-127-128-100000- /O.EXP.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/ /O.EXP.KSJT.DU.Y.0001.000000T0000Z-090409T2100Z/ /O.EXB.KSJT.WI.Y.0007.090409T2100Z-090410T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 353 PM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... ...BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. THE BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. STRONG WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OF 45 TO 50 MPH POSSIBLE. THE WINDS WILL SUBSIDE FAIRLY QUICKLY AFTER 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ064>066-071-072-139-140-100000- /O.EXP.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/ /O.EXB.KSJT.WI.Y.0007.090409T2100Z-090410T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-COLEMAN-BROWN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...COLEMAN...BROWNWOOD 353 PM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 45 MPH REMAIN POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE FAIRLY QUICKLY AFTER 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ076>078-154-155-168>170-092200- /O.EXT.KSJT.WI.Y.0007.000000T0000Z-090409T2100Z/ CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...OZONA...ELDORADO...SONORA...BRADY... SAN SABA...MENARD...JUNCTION...MASON 353 PM CDT THU APR 9 2009 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. SINCE WINDS ARE NOT STRONG ENOUGH TO WARRANT THE CONTINUATION OF THE ADVISORY...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. $$ TXZ073-100000- /O.EXT.KSJT.WI.Y.0007.000000T0000Z-090410T0000Z/ CONCHO- INCLUDING THE CITY OF...EDEN 353 PM CDT THU APR 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 45 MPH REMAIN POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE FAIRLY QUICKLY AFTER 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LACY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 9, 6:17 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 9, 6:17 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 617 AM CDT THU APR 9 2009 .DISCUSSION... SEE AVIATION SECTION FOR A DISCUSSION ON THE 12Z TAFS. && .AVIATION... STRONG GUSTY WINDS WILL DEVELOP BY MID-MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGER WINDS WILL AFFECT THE KABI AND KSJT TERMINALS...WHERE GUSTS OVER 40 KT COULD OCCUR. FOR WIND DIRECTION...SOUTHWEST WINDS WILL VEER TO THE WEST TODAY. WITH THE STRONG WEST WINDS...SOME DUST MAY BE CARRIED INTO THE REGION ALOFT...WITH LOCALIZED BLOWING DUST AND VISIBILITY REDUCTIONS POSSIBLE NEAR ANY PLOWED FIELDS. HIGH CLOUD COVERAGE WILL DECREASE THIS MORNING WITH GENERALLY CLEAR SKIES EXPECTED THIS AFTERNOON THROUGH TONIGHT. WINDS WILL DIMINISH DURING THE EVENING. A COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TEXAS OVERNIGHT...MAINLY BETWEEN 05Z AND 12Z. WITH THE FRONTAL PASSAGE... WINDS WILL SHIFT TO THE NORTH AT SPEEDS OF 7-11 KT. && .PREV DISCUSSION... /ISSUED 408 AM CDT THU APR 9 2009/ SHORT TERM... THE WEATHER FOCUS FOR THE SHORT TERM IS ON THE HIGH WIND EVENT AND EXTREMELY CRITICAL FIRE DANGER TODAY. POTENT UPPER TROUGH WILL MOVE EASTWARD TODAY...OUT OF THE SOUTHERN/ CENTRAL ROCKIES AND INTO THE RED RIVER VALLEY AND SOUTHERN/CENTRAL PLAINS. SURFACE LOW WILL DEVELOP SOUTHEAST INTO THE TEXAS/OKLAHOMA PANHANDLES...THEN STRENGTHEN AS IT MOVES EAST ACROSS NORTH-CENTRAL OKLAHOMA TODAY. DRYLINE WILL SURGE INTO THE EASTERN HALF OF TEXAS TODAY. SURFACE COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TX LATE TONIGHT AND EARLY FRIDAY MORNING. INCREASING SURFACE PRESSURE GRADIENT ALONG WITH TIGHTENING OF LOWER TO MID-LEVEL HEIGHT GRADIENTS WILL OCCUR. LOWER TO MID-LEVEL WINDS WILL ALSO BECOME WELL-ALIGNED. THIS SETUP ALONG WITH GOOD SUBSIDENCE WILL SUPPORT A STRONG/HIGH WIND EVENT ACROSS OUR REGION. THE KDYX AND KSJT VAD WIND PROFILES ALREADY SHOW 55-65 KT WINDS A COUPLE THOUSAND FEET UP. SOUTHWEST WINDS WILL VEER TO THE WEST...WITH SPEEDS INCREASING TO 30-40 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN HEARTLAND WITH GUSTS OF 50-55 MPH AT TIMES. WE PLAN TO UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS THE BIG COUNTRY...MOST OF THE CONCHO VALLEY AND NORTHERN HEARTLAND... AND THE PRODUCT WILL RUN FROM ABOUT 15Z TO 20Z. A WIND ADVISORY WILL BE NEEDED FOR A FEW HOURS AFTER 20Z...TO ACCOUNT FOR DECREASING BUT STILL FAIRLY STRONG WINDS. ACROSS ROUGHLY THE SOUTHERN HALF OF OUR AREA...PLAN TO GO WITH A WIND ADVISORY FOR TODAY. 19 LONG TERM... WEEKEND SYSTEM STILL SHOWING GOOD CONTINUITY BETWEEN MODELS AND MODEL RUNS. SOME SHOWERS AND STORMS DEVELOP SATURDAY. GFS SB CAPES GET INTO THE 1000-1500 J/KG RANGE SOUTH AND SOUTHWEST OF THE CONCHO VALLEY SATURDAY AFTERNOON. BEST CHANCE OF RAIN HOWEVER WILL BE LATER SATURDAY NIGHT...WITH BEST LIFT AND MID LEVEL INSTABILITY AFTER MIDNIGHT. MODELS HAVE SLOWED THE SYSTEM DOWN A BIT...SO SHOWERS LINGER IN SUNDAY MORNING...AND MAY SEE SOME CONTINUE IN THE BIG COUNTRY INTO SUNDAY AFTERNOON. RAINFALL AMOUNTS ALWAYS DIFFICULT...BUT GFS IS GENERATING 0.5 TO 1.5 INCHES...WITH THE LOWEST IN SOUTHWEST ZONES. WEAK COLD FRONT/HIGH PRESSURE BUILDS IN SUNDAY NIGHT AND MONDAY...PUSHING MOISTURE WELL INTO THE GULF OF MEXICO. ECMWF AND GFS DIFFER IN WHETHER TO DEVELOP AN UPPER LOW OVER THE CENTRAL ROCKYS MID/LATE NEXT WEEK. WILL KEEP DRY FORECAST FOR WEDNESDAY UNTIL THERE IS SOME CONTINUITY IN THE MODELS AND MODEL RUNS. 04 FIRE WEATHER... THE WEATHER SETUP TODAY POSES A HIGH END FIRE WEATHER THREAT. THE POTENT SYSTEM WILL PRESENT AN EXTREMELY CRITICAL FIRE WEATHER DANGER ACROSS WEST CENTRAL TEXAS TODAY...ESPECIALLY IN OUR CENTRAL AND NORTHERN COUNTIES. A RED FLAG WARNING IS IN EFFECT TODAY AND THIS EVENING. WINDS WILL QUICKLY DIMINISH THIS EVENING AND EARLY TONIGHT...THEN A COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TEXAS BETWEEN MIDNIGHT AND 8 AM. WINDS BEHIND THE FRONT WILL NOT BE STRONG...BUT AN ELEVATED FIRE WEATHER RISK IS STILL EXPECTED DUE TO A WIND WIND SHIFT AND SLOWLY RECOVERING RELATIVE HUMIDITIES. THIS COULD BE AN ISSUE WITH ANY FIRES THAT DEVELOP AND CONTINUE WELL INTO THE NIGHT. 19 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 44 71 48 67 / 0 0 10 10 20 SAN ANGELO 87 45 75 46 70 / 0 0 10 10 20 JUNCTION 89 47 80 50 71 / 10 0 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE... COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES... KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. HIGH WIND WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/99
Hazardous weather outlook, Apr 8, 2:12 PM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 212 PM CDT WED APR 8 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 212 PM CDT WED APR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER DANGER WILL CONTINUE THROUGH THIS AFTERNOON...DUE TO A COMBINATION OF GUSTY SOUTH TO SOUTHWEST WINDS AND A VERY DRY AIRMASS IN PLACE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXTREME FIRE WEATHER DANGER AND HIGH WINDS ARE EXPECTED ON THURSDAY FOR MUCH OF WEST CENTRAL TEXAS. A RED FLAG WARNING IS NOW IN EFFECT THURSDAY FOR ALL OF WEST CENTRAL TEXAS...WHILE A HIGH WIND WATCH IS IN EFFECT FOR AN AREA ALONG AND WEST OF AN ABILENE TO SAN ANGELO LINE. WIND GUSTS LATE THURSDAY MORNING AND DURING THE AFTERNOON MAY REACH 50 TO 60 MPH. IN ADDITION...ANOTHER POTENT STORM SYSTEM COULD BRING STRONG TO SEVERE THUNDERSTORMS TO WEST CENTRAL TEXAS...DURING EASTER WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:16 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 12 hr |
| Apr 9, 11:40 AM CDT | Blowing Dust Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 4 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.